Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 7, 2015, 1:25 PM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2015, 1:25 PM MDT (19:25 UTC)
- In effect from
- Apr 8, 2015, 12:00 PM MDT
- Expired
- Apr 8, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS83 KGLD 071925 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT TUE APR 7 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... .THE COMBINATION OF SOUTHWEST WINDS GUSTING 20 TO 35 MPH AND RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. COZ253-254-080600- /O.UPG.KGLD.FW.A.0007.150408T1800Z-150409T0200Z/ /O.NEW.KGLD.FW.W.0010.150408T1800Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 125 PM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...NOON MDT (1 PM CDT) THROUGH 7 PM MDT (8 PM CDT). * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE EXPLOSIVE GROWTH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ027-041-042-080600- /O.CON.KGLD.FW.A.0007.150408T1800Z-150409T0200Z/ WALLACE-GREELEY-WICHITA- 125 PM MDT TUE APR 7 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041 AND 042... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...NOON MDT (1 PM CDT) THROUGH 7 PM MDT (8 PM CDT). * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
5 follow-up statements
694 WWUS83 KGLD 072017 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT TUE APR 7 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... .THE COMBINATION OF SOUTHWEST WINDS GUSTING 20 TO 35 MPH AND RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. COZ253-254-080600- /O.CON.KGLD.FW.W.0010.150408T1800Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 217 PM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE EXPLOSIVE GROWTH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ027-041-042-080600- /O.CON.KGLD.FW.A.0007.150408T1800Z-150409T0200Z/ WALLACE-GREELEY-WICHITA- 217 PM MDT TUE APR 7 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041 AND 042... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
146 WWUS83 KGLD 080138 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE APR 7 2015 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY... .THE COMBINATION OF SOUTHWEST WINDS GUSTING 20 TO 35 MPH AND RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. COZ253-254-081100- /O.CON.KGLD.FW.W.0010.150408T1800Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 738 PM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE EXPLOSIVE GROWTH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ027-041-042-081100- /O.CON.KGLD.FW.A.0007.150408T1800Z-150409T0200Z/ WALLACE-GREELEY-WICHITA- 738 PM MDT TUE APR 7 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041 AND 042... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
269 WWUS83 KGLD 080920 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MDT WED APR 8 2015 KSZ027-041-042-081030- /O.CAN.KGLD.FW.A.0007.150408T1800Z-150409T0200Z/ WALLACE-GREELEY-WICHITA- 320 AM MDT WED APR 8 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041 AND 042... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE 20 TO 30 PERCENT RANGE THIS AFTERNOON WITH SOUTH TO SOUTHEAST WINDS GUSTING TO 25 MPH. WITH THE HUMIDITY ABOVE CRITICAL FIRE WEATHER CRITERIA THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ COZ253-254-081800- /O.CON.KGLD.FW.W.0010.150408T1800Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 320 AM MDT WED APR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH AND SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE EXPLOSIVE GROWTH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
224 WWUS83 KGLD 081706 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1106 AM MDT WED APR 8 2015 COZ253-254-090200- /O.CON.KGLD.FW.W.0010.150408T1800Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 1106 AM MDT WED APR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...RELATIVE HUMIDITIES WILL FALL FROM WEST TO EAST AND WINDS WILL INCREASE DURING THE LATTER HALF OF THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE EXPLOSIVE GROWTH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
958 WWUS83 KGLD 090217 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 817 PM MDT WED APR 8 2015 ...RED FLAG WARNING HAS EXPIRED... COZ253-254-090330- /O.EXP.KGLD.FW.W.0010.000000T0000Z-150409T0200Z/ KIT CARSON-CHEYENNE CO- 817 PM MDT WED APR 8 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... CONDITIONS HAVE IMPROVED WITH COOLING TEMPERATURES AND INCREASING MOISTURE. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE ON TIME. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 7, 11:58 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 7, 11:58 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1158 AM MDT TUE APR 7 2015
.UPDATE...
ISSUED AT 1021 AM MDT TUE APR 7 2015
THERE MAY BE SOME LOCALIZED SPOTS WHERE VISIBILITIES ARE NEAR A
QUARTER MILE WITHIN THE FORMER ADVISORY...BUT THESE SHOULD CLEAR
IN THE NEXT HOUR OR SO. HOWEVER THE MAJORITY OF THE DENSE FOG AS
LIFTED SO HAVE ALLOWED THE DENSE FOG ADVISORY TO EXPIRE.
UPDATE ISSUED AT 756 AM MDT TUE APR 7 2015
SHORTLY AFTER SUNRISE DENSE FOG DEVELOPED OVER SOME OF THE WESTERN
COUNTIES. DUE TO THE VARYING INTENSITY OF THE FOG...WAITED A
LITTLE WHILE BEFORE ISSUING A DENSE FOG ADVISORY TO MAKE SURE THE
DENSE FOG WOULD PERSIST LONG ENOUGH TO WARRANT AN ADVISORY. THE
FOG SHOULD BEGIN TO LIFT IN THE NEXT COUPLE OF HOURS. DURING THAT
TIME THE FOG MAY VARY IN INTENSITY BOTH SPATIALLY AND TEMPORALLY.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 430 AM MDT TUE APR 7 2015
RATHER CHALLENGING FORECAST FOR THE NEXT 84 HOURS.
TODAY-TONIGHT...STRATUS WITH PERHAPS SOME DRIZZLE COVERING
NEARLY THE ENTIRE FORECAST AREA THIS MORNING...EXCEPTION BEING THE
WESTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES OF COLORADO
WHERE WINDS MORE WESTERLY VS EASTERLY. LOW CLOUDS/FOG/DRIZZLE
EXPECTED THROUGH 17Z OR SO BEFORE LOW LEVELS SCOUR OUT LEAVING A
MOSTLY SUNNY SKY LATE IN THE AFTERNOON. WILL HAVE TO WATCH FOR
CU/TCU AND MAYBE A SHALLOW THUNDERSTORM FROM 21Z-02Z FROM NEAR
TRIBUNE TO BURLINGTON AND YUMA WHERE LOW LEVEL CONVERGENCE MAXIMIZED
WITHIN WEAK CAPE. HIGH TEMPERATURES IN THE LOW 60S NORTH WITH NEAR
80 FAR SOUTH. LOW CLOUDS/FOG/DRIZZLE MOVE BACK IN MID TO LATE
EVENING AND CONTINUE OVERNIGHT. THE SOUTHWEST/WEST EXTENT IS IN
QUESTION AS NAM PUSHES THE AIRMASS FURTHER WEST COMPARED TO GFS
WHICH ISNT QUITE AS FAR. EITHER WAY BEST CHANCE FOR FOG AND MAYBE
SOME DRIZZLE IS ACROSS THE SOUTHWEST 2/3 OR SO OF THE AREA. LOW
TEMPERATURES IN THE UPPER 30S TO AROUND 40 IN FAR EASTERN COLORADO
WITH LOW 40S ELSEWHERE.
WEDNESDAY-WEDNESDAY NIGHT...PROBABLY THE MOST DIFFICULT PORTION
OF THE FORECAST. NAM/SREF KEEP THE STALLED FRONTAL BOUNDARY FROM
NEAR YUMA TO GOODLAND AND LEOTI WHILE THE GFS BRINGS THE DRIER AIR
AND GUSTIER SOUTHWEST WINDS ANOTHER ROW OF COUNTIES NORTHEAST OR
SO. THIS WILL IMPACT THE TEMPERATURE/WIND AND RH FORECAST WHICH
WILL IMPACT FIRE WEATHER POTENTIAL. HAVE TRENDED TOWARD NAM/SREF
FOR THIS FORECAST. SO WITH THAT AM EXPECTING CLOUDINESS TO QUICKLY
DECREASE DURING THE AFTERNOON BEHIND THE FRONTAL BOUNDARY WHILE
NORTHEAST AND EAST OF IT STRATUS WILL PLAGUE THE AREA WITH QUITE A
BIT OF CLOUDINESS. WIDE RANGE IN AFTERNOON TEMPERATURES WITH UPPER
50S TO AROUND 60 NORTH AND AROUND 80 FAR SOUTH. MAY AGAIN SEE SOME
CU/TCU/WEAK CB ALONG CONVERGENCE BOUNDARY WHICH RIGHT NOW LOOKS TO
BE FROM NEAR YUMA TO GOODLAND AND LEOTI DURING THE LATE
AFTERNOON. WILL MAINTAIN SILENT POPS FOR NOW. COLD FRONT MOVES IN
DURING THE NIGHT BRINGING A CHANCE OF PRECIPITATION TO PARTS OF
THE AREA. WILL LIKELY HAVE TO DEAL WITH STRATUS/FOG/MAYBE DRIZZLE
ONCE AGAIN BEFORE THE FRONT MOVES THROUGH. LOW TEMPERATURES IN THE
MID 30S WEST TO LOW 40S EAST.
THURSDAY-THURSDAY NIGHT...RATHER WINDY DURING THE DAY WITH NORTHWEST
WINDS GUSTING TO 40 MPH. SOME RAIN SHOWERS ARE ALSO
POSSIBLE...MAINLY NORTH OF INTERSTATE 70 WITH THE BEST CHANCE
ALONG/NORTH OF THE CO/NE BORDER. AFTERNOON TEMPERATURES IN THE LOW
50S NORTHWEST WITH AROUND 60 FAR EAST AND SOUTH. WINDS QUICKLY
DECREASE AROUND SUNSET WITH JUST A FEW MID AND HIGH CLOUDS. LOW
TEMPERATURES IN THE LOW 30S.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 339 AM MDT TUE APR 7 2015
A LOT OF DIFFERENCES EXIT AT THE MID AND UPPER LEVELS...ESPECIALLY
ON THE SPEED AND AMPLITUDE OF THE INCOMING SHORTWAVES. THIS ALSO
AFFECTS TIMING OF THE SURFACE TROUGHS/FRONTS MOVING THROUGH AS
WELL. EVEN THOUGH DIFFERENCES EXIST IN MODEL TIMING OF SHORTWAVES
THROUGH SATURDAY NIGHT...THEY DO SHOW SOME LIFT MOVING THROUGH
WITH ENOUGH MOISTURE AND INCREASING INSTABILITY. ALSO SOME KIND OF
BOUNDARY WILL BE AROUND.
WHAT THE CHR_INIT GAVE ME THROUGH SATURDAY NIGHT WHICH SLIGHT
CHANCE TO CHANCE POPS...WAS REASONABLE BASED ON THE REASONING
ABOVE. SO DID NOT CHANGE ANYTHING FOR THIS PERIOD. OF NOTE ON LEE
SIDE TROUGH POSITION AND STRENGTH...CONSIDERING A GOOD CROSS
MOUNTAIN FLOW...LEE TROUGH MAY END UP FURTHER WEST AND STRONGER.
IF THAT ENDS UP BEING THE CASE...INSTABILITY AND MOISTURE COULD BE
EVEN GREATER THAN CURRENTLY EXPECTED AND WILL BE SOMETHING THAT
NEEDS TO BE WATCHED.
FOR SUNDAY INTO MONDAY...MODEL DIFFERENCES DO EXIST ON DETAILS BUT
THEY DO AGREE IN BRINGING A MORE ORGANIZED TROUGH ACROSS THE AREA.
HOWEVER THE SPLIT FLOW STILL EXISTS FOR SUNDAY INTO MONDAY WITH A
STRONGER OR MORE CLOSED OFF SYSTEM IN THE SOUTHERN BRANCH. AT THE
SAME TIME A MODERATELY STRONG OPEN WAVE MOVES ACROSS IN THE
NORTHERN BRANCH AND WOULD APPEAR TO HAVE MORE OF AN AFFECT ON OUR
AREA. WITH THE SAME REASONING GIVEN ABOVE DUE TO MODEL DIFFERENCES
AND THE COMPLEXITY OF THE FLOW...CHOSE TO NOT CHANGE WHAT THE INIT
GAVE ME FOR POPS. ALTHOUGH IF ONCE AGAIN THE SURFACE BOUNDARY IS
FURTHER WEST COMBINED WITH THE STRENGTH OF THE SHORTWAVE...
PRECIPITATION CHANCES COULD BE GREATER THAN ADVERTISED.
WITH THE EXCEPTION OF FRIDAY NIGHT AND MONDAY WHICH WILL JUST HAVE
A LIGHT RAIN MENTIONED...THERE APPEARS TO BE AN ADEQUATE AMOUNT OF
INSTABILITY PRESENT TO WARRANT A THUNDERSTORM MENTION. CONSIDERING
THE MODEL DIFFERENCES ON FRONTAL TIMING AND THE POSSIBILITY OF
MORE CLOUD COVER THAN EXPECTED...THE INIT TEMPERATURES LOOKED
REASONABLE AT THIS TIME AS WELL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1149 AM MDT TUE APR 7 2015
MAIN CHALLENGES WILL BE THE TIMING OF THE STRATUS CLEARING AND
WHEN THE FOG/STRATUS WILL MOVE IN TONIGHT. CURRENT SATELLITE
SHOWS THE STRATUS BURNING OFF FROM SOUTH TO NORTH. KMCK MAY OR MAY
NOT GO VFR FOR CEILINGS BEFORE 0Z SO HAVE A TEMPO GROUP TO ACCOUNT
FOR THE UNCERTAINTY. TONIGHT THE SAME MOIST AIR MASS WILL
RETURN...SO BASED TIMING OF THE FOG/STRATUS LARGELY WHAT HAPPENED
LAST NIGHT WHICH SEEMED TO AGREE WITH LATEST MODEL DATA. AS WITH
LAST NIGHT...COULD SEE A BRIEF PERIOD OF REDUCED VISIBILITIES AS
THE FOG ROLLS IN. HOWEVER THE LOWEST VISIBILITIES WILL OCCUR
DURING THE MORNING...IMPROVING BY MID MORNING WITH STRATUS HOLDING
UNTIL THE END OF THE TAF PERIOD.
&&
.FIRE WEATHER...
ISSUED AT 430 AM MDT TUE APR 7 2015
FOR LOCATIONS GENERALLY WEST OF A LINE FROM FLAGLER TO CHEYENNE
WELLS TO LEOTI RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO
THE 10 TO 15 PERCENT RANGE. THERE WILL BE A TWO TO THREE HOUR
WINDOW LATE THIS AFTERNOON FOR SOUTH TO SOUTHWEST WINDS TO GUST
NEAR 25 MPH OVER FAR WESTERN CHEYENNE AND KIT CARSON COUNTIES.
THIS WILL CREATE CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS.
GIVEN THE LIMITED COVERAGE OF BOTH WIND AND HUMIDITY NO HIGHLITES
WILL BE ISSUED AT THIS TIME.
A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM 11 AM MDT
NOON (CDT) THROUGH 7 PM MDT (8 PM CDT) FOR LOCATIONS GENERALLY WEST
OF A LINE FROM BURLINGTON TO SHARON SPRINGS AND LEOTI. IN THIS AREA
WINDS WILL GUST TO 35 MPH AND RELATIVE HUMIDITY IS FORECAST TO DROP
TO 10 PERCENT.
ON MONDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS
NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS COMBINE
WITH AFTERNOON HUMIDITY AROUND 20 PERCENT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ027-041-042.
CO...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ253-254.
NE...NONE.
&&
UPDATE...JTL
SHORT TERM...99
LONG TERM...BULLER
AVIATION...JTL
FIRE WEATHER...99Hazardous weather outlook, Apr 7, 10:19 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MDT TUE APR 7 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1019 AM MDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON FOR LOCATIONS WEST OF A LINE FROM FLAGLER TO CHEYENNE WELLS AND LEOTI. FOR THESE LOCATIONS SOUTHWEST WINDS WILL GUST UP TO 30 MPH AND RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT FOR A BRIEF TIME DURING THE LATTER HALF OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY FOR LOCATIONS WEST OF A LINE FROM BURLINGTON TO SHARON SPRINGS AND LEOTI. A FIRE WEATHER WATCH IS IN EFFECT. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:00 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson | 23 hr |
| Apr 7, 7:47 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson | 2 hr |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.